MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 5 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 5 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100478
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a thr surgery conducted on (b)(6) 2022, a patient suffered a fracture of left trochanter.It is unknown whether this occurred while positioning the polarstem stem lat.Ti/ha 5 non-cem stem implant or during femoral preparation prior to the implant insertion.It is unknown if this incident provoked a surgical delay.This adverse event was resolved with cables during surgery.The patient's current health status is recovering and resolving.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during a total hip replacement surgery conducted on 9-jun-2022, a patient suffered a fracture of left trochanter.The device, used in treatment, was not returned for investigation.A product evaluation could therefore not be performed.A review of the complaint history of the affected device was performed.No additional complaints for the batch in question were detected.Furthermore, a review of the production documentation, was performed and no deviations were detected, that could have contributed to the reported failure mode.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.A review of past corrective actions was performed.No further escalation is required.The limited information was insufficient to complete a thorough medical assessment of the root cause and patient impact beyond the reported events.The risk of bone fracture is covered in our corresponding risk file and rated as low.In the current instruction for use for hip implants lit.12.23 ed.03/21, hip fracture is stated as a potential adverse device effect in combination with the placement of a hip implant.Based on our investigations, the failure mode cannot be confirmed.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event and the root cause of the problem remains undetermined.A relationship between the reported event and the device cannot be confirmed.To date, no further actions will be taken.Smith and nephew will monitor the devices for further similar issues.Should additional information become available, this complaint will be reassessed.This investigation is considered closed.

Brand Name
POLARSTEM STEM LAT.TI/HA 5 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15090634
Report Number9613369-2022-00458
Device Sequence Number3879023
Product Code LZO
UDI-Device Identifier07611996118698
UDI-Public07611996118698
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2026
Device Model Number75100478
Device Catalogue Number75100478
Device Lot NumberB1911732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date07/24/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXINIUM FEM HD 12/14 32MM +0, LOT#:21LM00077; R3 20 DEG XLPE ACET LNR 32MM X 48MM, LOT#:21HM2179; R3 3 HOLE ACET SHELL MM48, LOT#:21CW12495
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight57 KG